Alert archive / Tennessee / Tornado Warnings in 2019

Tornado Warning 30, NWS Memphis, TN

July 14, 20194 counties in Tennessee

NWS Memphis, TN issued this tornado warning at Jul 14, 2019, 3:12 PM CDT for 4 counties in Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2019, 3:12 PM CDT (20:12 UTC)
Expired
Jul 14, 2019, 3:45 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Carroll County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WFUS54 KMEG 142012
TORMEG
TNC017-053-077-113-142045-
/O.NEW.KMEG.TO.W.0030.190714T2012Z-190714T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
312 PM CDT Sun Jul 14 2019

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northwestern Henderson County in western Tennessee...
  Southeastern Gibson County in western Tennessee...
  Southwestern Carroll County in western Tennessee...
  Northeastern Madison County in western Tennessee...

* Until 345 PM CDT.
    
* At 312 PM CDT, doppler radar indicated a severe thunderstorm
  producing a tornado was located near Blue Goose, or 10 miles east
  of Jackson, moving northwest at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Humboldt, Blue Goose, Medina, Hickory Flat, Claybrook, Cedar Grove,
  White Fern and Goat City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3563 8853 3563 8869 3584 8889 3583 8859
TIME...MOT...LOC 2012Z 144DEG 18KT 3567 8865 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
189 
WWUS54 KMEG 142028
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
328 PM CDT Sun Jul 14 2019

TNC017-053-077-113-142045-
/O.CON.KMEG.TO.W.0030.000000T0000Z-190714T2045Z/
Henderson TN-Gibson TN-Carroll TN-Madison TN-
328 PM CDT Sun Jul 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN HENDERSON...SOUTHEASTERN GIBSON...SOUTHWESTERN CARROLL
AND NORTHEASTERN MADISON COUNTIES...
    
At 328 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located 7 miles west of Blue Goose, or 9
miles northeast of Jackson, moving northwest at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Humboldt, Blue Goose, Medina, Hickory Flat, Claybrook, Cedar Grove,
White Fern and Goat City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3563 8853 3563 8869 3584 8889 3583 8859
TIME...MOT...LOC 2028Z 144DEG 18KT 3574 8871 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
223 
WWUS54 KMEG 142036
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
336 PM CDT Sun Jul 14 2019

TNC017-053-077-113-142045-
/O.EXP.KMEG.TO.W.0030.000000T0000Z-190714T2045Z/
Henderson TN-Gibson TN-Carroll TN-Madison TN-
336 PM CDT Sun Jul 14 2019

...THE TORNADO WARNING FOR NORTHWESTERN HENDERSON...SOUTHEASTERN
GIBSON...SOUTHWESTERN CARROLL AND NORTHEASTERN MADISON COUNTIES WILL
EXPIRE AT 345 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 3563 8853 3563 8869 3584 8889 3583 8859
TIME...MOT...LOC 2035Z 144DEG 18KT 3577 8874 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 14, 3:02 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 14, 3:02 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
302 PM CDT Sun Jul 14 2019

.DISCUSSION...

Rain...moderate to heavy at times from T.S. Barry has moved into
the Midsouth...with only the far northeastern counties still dry
this hour. Skies have been cloudy overall which has stalled out
most temperatures in the 70's. Once again the far east and
northeast counties did...or have reached into the 80s. Winds were
southerly at 5-15 mph. The highest rainfall totals across the
area since this morning have been upwards of 2.5 inches.

For tonight through Tuesday...short term models take the center
of Barry near Shreveport north into western Arkansas Monday and
then south central Missouri by Tuesday. Current mesoanalysis
shows bulk shear is slowly increasing in our area...however
significant cloud cover and the lack of some drier midlevel air
has kept rotations seen on radar broad and isolated. Feel the
tornado threat is more likely to arrive tonight as Barry's center
gets closer. A Slight Risk for the southern counties runs through
12z Monday. New bands of heavier rain are expected to redevelop
and shift overnight to points west of I-55...with the far eastern
counties seeing some drying.

No change really with needed this period from Barry's impacts.
The heaviest of precipitation will fall along the Mississippi
delta and the tornado risk will continue to spread north. In fact
the threat for storm rotation very well may be higher tomorrow as
Bulk Shear increases to 40+ kts and drier air finally makes it
around to the southeast side of the center. Highs once again will
top out in the upper 70s to low 80s for most. By Tuesday
precipitation will be more light to moderate over the region and
shifting to along and north of I-40 later in the day. So the
gradual expiration of the flash flood watch appears on track.
Rainfall overall will be 2-4 inches in the east and 5-7 inches in
the west.

Wednesday...probably the trickiest day with regards to
forecast timing. Barry may still pose a flood problem over the
region early in the day as a weak vort lobe pivots around the
south side. Then gradual drying from southwest to northeast will
be seen later in the day...with convection becoming more
isolated. So kept PoPs above 50 percent before sunrise and under
50 percent afterwards. Temperatures will start to climb back
towards seasonal normals with afternoon heat indices of 95-100F.

Thursday through next weekend...the GFS and ECMWF are in good
agreement...with a large upper level ridge extending from the
Rockies to the Ohio Valley. The brunt of the warmest temperatures
though will be out in the Central Plains and into western portions
of the Midwest...with readings in the Midsouth back to the low 90s.
Dewpoints though from the recent rain of Barry will likely bump
up to the mid and possibly upper 70's...so heat advisories are
anticipated. Rain...if any will be widely isolated and diurnal.

JAB

&&

.AVIATION...

18Z TAF cycle

A large area of rain associated with Tropical Storm Barry will
continue to move north through the Mid-South this afternoon
through much of the morning on Monday. Isolated thunderstorms are
possible during much of the forecast period mainly over north
Mississippi. Low clouds will move in and out of the region during
much of the forecast period. Winds will be mainly from the
southeast at 5 to 10 knots this afternoon then increasing to 10 to
15 knots with higher gusts on Monday.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday morning for Phillips.

     Flash Flood Watch through Tuesday evening for Craighead-
     Crittenden-Cross-Lee AR-Mississippi-Poinsett-St. Francis.

     Flash Flood Watch from 7 PM CDT this evening through Tuesday
     evening for Clay-Greene.

MO...Flash Flood Watch from 7 PM CDT this evening through Tuesday
     evening for Dunklin-Pemiscot.

MS...Flash Flood Watch through Tuesday morning for Calhoun-Chickasaw-
     Coahoma-Lafayette-Monroe-Panola-Pontotoc-Quitman-
     Tallahatchie-Yalobusha.

     Flash Flood Watch through Tuesday evening for Alcorn-Benton MS-
     DeSoto-Itawamba-Lee MS-Marshall-Prentiss-Tate-Tippah-
     Tishomingo-Tunica-Union.

TN...Flash Flood Watch through Tuesday evening for Chester-Fayette-
     Hardeman-Hardin-Haywood-Henderson-Lauderdale-Madison-
     McNairy-Shelby-Tipton.

     Flash Flood Watch from 7 PM CDT this evening through Tuesday
     evening for Carroll-Crockett-Dyer-Gibson-Lake-Obion-Weakley.

&&
Hazardous weather outlook, Jul 14, 3:02 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
302 PM CDT Sun Jul 14 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-152215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
302 PM CDT Sun Jul 14 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Heavy rainfall associated with tropical cyclone Barry will
continue to surge north across the midsouth this afternoon and
tonight. Flash Flood watches are in effect for a large portion of
the area.

Short-lived tornadoes will be possible this afternoon through
tonight associated with thunderstorms embedded in tropical rain
bands. The tornado risk will primarily reside along and south of
I-40.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The potential for persistent moderate rain and flooding will
continue through Tuesday, especially along the Mississippi River.

Short-lived tornadoes will remain possible on Monday, associated
with thunderstorms embedded in tropical rain bands.

Following a midweek exit of post-tropical cyclone Barry, late week
afternoon heat indices will likely range from 100 to 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through Tuesday.

JAB

In the hours before

Special weather statement, Jul 14, 9:12 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Memphis TN
912 AM CDT Sun Jul 14 2019

MSZ012-021-022-141500-
Panola MS-Calhoun MS-Yalobusha MS-
912 AM CDT Sun Jul 14 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1000 AM CDT
FOR...

Southeastern Panola County in northwestern Mississippi...
Western Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...

At 912 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Coffeeville, or 10 miles northeast of Grenada,
moving north at 40 mph.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Panola...western Calhoun and Yalobusha
Counties should monitor this storm closely.

LAT...LON 3387 8951 3387 8977 3390 8977 3390 8990
      3419 8992 3419 8951 3416 8951 3416 8950
      3372 8927 3372 8951
TIME...MOT...LOC 1412Z 165DEG 34KT 3390 8970
Special weather statement, Jul 14, 9:23 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
923 AM CDT Sun Jul 14 2019

MSZ002-008-012-013-141515-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
923 AM CDT Sun Jul 14 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 AM CDT
FOR...

Western Lafayette County in northwestern Mississippi...
Southwestern Marshall County in northwestern Mississippi...
Eastern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...

At 923 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Burgess, or 9 miles northwest of Water Valley,
moving north at 40 mph.

Very heavy rain is also possible with this thunderstorm.

People in western Lafayette...southwestern Marshall...eastern Panola
and Tate Counties should monitor this storm closely.

LAT...LON 3419 8988 3471 9002 3472 8996 3477 8991
      3477 8953 3419 8951
TIME...MOT...LOC 1423Z 165DEG 34KT 3427 8974
Special weather statement, Jul 14, 11:18 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
1118 AM CDT Sun Jul 14 2019

MSZ016-017-024-141700-
Itawamba MS-Monroe MS-Lee MS-
1118 AM CDT Sun Jul 14 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...

Southwestern Itawamba County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...

At 1118 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Aberdeen, moving north at 45 mph.

Very heavy rain is also possible with this thunderstorm.

People in southwestern Itawamba...Monroe and southern Lee Counties
should monitor this storm closely.

LAT...LON 3394 8872 3407 8872 3408 8877 3421 8882
      3421 8835 3374 8831 3374 8833 3372 8833
      3372 8864
TIME...MOT...LOC 1618Z 165DEG 49KT 3379 8851
Special weather statement, Jul 14, 12:03 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1203 PM CDT Sun Jul 14 2019

MSZ009-014-016-017-141745-
Itawamba MS-Union MS-Lee MS-Prentiss MS-
1203 PM CDT Sun Jul 14 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...

West central Itawamba County in northeastern Mississippi...
Eastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...

At 1203 PM CDT...a strong thunderstorm producing winds at least 40
mph was located over Tombigbee State Park, moving northwest at 40
mph.

Very heavy rain is also possible with this thunderstorm.

People in west central Itawamba...eastern Union...Lee and
southwestern Prentiss Counties should monitor this storm closely.

LAT...LON 3415 8873 3435 8883 3436 8882 3436 8883
      3454 8892 3460 8874 3460 8872 3461 8872
      3463 8864 3420 8846
TIME...MOT...LOC 1703Z 154DEG 33KT 3422 8863

SGW
Special weather statement, Jul 14, 1:16 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
116 PM CDT Sun Jul 14 2019

MSZ005-TNZ091-141845-
Alcorn MS-McNairy TN-
116 PM CDT Sun Jul 14 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 PM CDT
FOR...

Northwestern Alcorn County in northeastern Mississippi...
Southern McNairy County in western Tennessee...

At 116 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Big Hill Pond State Park, moving north at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Alcorn and southern McNairy Counties should
monitor this storm closely.

LAT...LON 3488 8857 3494 8882 3500 8881 3500 8879
      3508 8879 3525 8875 3525 8872 3526 8871
      3528 8870 3522 8843
TIME...MOT...LOC 1816Z 195DEG 33KT 3500 8870

SGW
Special weather statement, Jul 14, 3:05 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
305 PM CDT Sun Jul 14 2019

TNZ052-054-142045-
Henderson TN-Madison TN-
305 PM CDT Sun Jul 14 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...

West central Henderson County in western Tennessee...
Northeastern Madison County in western Tennessee...

At 304 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Blue Goose, or 9 miles east of Jackson, moving
northwest at 30 mph.

Very heavy rain is also possible with this thunderstorm.

People in west central Henderson and northeastern Madison Counties
should monitor this storm closely.

LAT...LON 3557 8855 3557 8856 3559 8857 3559 8860
      3558 8862 3557 8862 3556 8872 3578 8890
      3579 8890 3578 8861
TIME...MOT...LOC 2004Z 144DEG 19KT 3563 8866

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:52 AM CDTAreal Flood AdvisoryMEGShelby3 hr
Jul 14, 1:16 PM CDTSpecial Weather StatementMEGMcNairy29 min
Jul 14, 3:05 PM CDTSpecial Weather StatementMEGMadison40 min
Jul 14, 3:13 PM CDTAreal Flood AdvisoryMEGCrockett, Gibson, Madison3 hr
Jul 14, 3:35 PM CDTSpecial Weather StatementMEGHardin40 min
Jul 14, 3:44 PM CDTSpecial Weather StatementMEGHenderson31 min

Nearby

Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.